Puerto Rico, 2005

Flood in Puerto Rico, July 22, 2005

July 22, 2005 · NWS SJU · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 22, 5:55 AM AST, 6 hours 55 minutes earlier.

Area forecast discussion, Jul 22, 5:55 AM AST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
555 AM AST FRI JUL 22 2005

.DISCUSSION...AT UPPER LEVELS...TUTT AXIS WILL REMAIN ALIGNED MAINLY
NORTH OF THE LOCAL AREA FOR THE NEXT FEW DAYS...AS EMBEDDED LOW
CONTINUES DIGGING WEST TOWARD AND THEN ACROSS LOCAL ISLANDS. THIS
ALIGNMENT SHOULD LEAVE FA IN A REASONABLY FAVORABLE SET-UP TO AID IN
CONVECTIVE DEVELOPMENT. AT LOW TO MID LEVELS...REFLECTION OF THE
TUTT WILL MOVE WEST ACROSS THE LOCAL ISLANDS TODAY. THIS FEATURE
SHOULD COMBINE WITH LOCAL EFFECTS...STEEPENING LAPSE RATES AND
LIMITED MOISTURE THIS AFTERNOON...TO PRODUCE SOME CLOUDINESS...
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS...
ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR AND WEST SECTIONS
OF PUERTO RICO. THEN...TROPICAL WAVE LOCATED JUST EAST OF THE LESSER
ANTILLES EARLY THIS MORNING...WILL MOVE WEST NORTHWEST INTO THE
EASTERN CARIBBEAN TODAY...THEN PASS ACROSS THE LOCAL ISLANDS TONIGHT
THROUGH SATURDAY. THIS FEATURE AND ITS ASSOCIATED MOISTURE WILL
COMBINE WITH WHAT SHOULD BE A FAVORABLE TUTT POSITION AND LOCAL
EFFECTS TO PRODUCE A PERIOD OF CLOUDINESS...SCATTERED TO NUMEROUS
SHOWERS AND ISOLATED THUNDERSTORMS. A SOMEWHAT DRIER...MORE STABLE
AND HAZY AIR MASS SHOULD ENCOMPASS THE LOCAL ISLANDS FOR LATER
SATURDAY NIGHT/SUNDAY INTO EARLY MONDAY. THE NEXT TROPICAL WAVE IS
FORECAST TO MOVE ACROSS THE LOCAL AREA MONDAY AFTERNOON THROUGH
TUESDAY.

&&

.MARINE...GENERALLY EXCEPT WINDS OF 20 KNOTS OR LESS AND SEAS OF 6
FEET OR LESS THROUGH SUNDAY. HAVE A PRECAUTIONARY STATEMENT FOR THE
LOCAL ATLANTIC OFF SHORE WATERS AND ALL OF THE LOCAL CARIBBEAN
WATERS FOR TODAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  90  79  90  79 /  40  50  50  40
STT  89  80  89  80 /  40  50  50  40

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
.PR...NONE.
.VI...NONE.

&&

BCS
Hazardous weather outlook, Jul 22, 6:30 AM AST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI JUL 22 2005

PRZ001>013-AMZ710>750-231000-
630 AM AST FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.DAY ONE...TODAY AND TONIGHT

AVAILABLE MOISTURE AND LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED
TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF
THE LOCAL ISLANDS...BUT MAINLY ACROSS THE INTERIOR AND WEST SECTORS
OF PUERTO RICO IN THE AFTERNOON. ISOLATED AREAS OF HEAVY SHOWERS MAY
PRODUCE LOCALIZED AREAS OF URBAN FLOODING AND PONDING OF WATER ON
ROADWAYS. A TROPICAL WAVE IS THEN EXPECTED TO MOVE INTO THE AREA
THIS EVENING THROUGH SATURDAY MORNING TO PRODUCE SCATTERED TO
LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.

MODERATE TRADE WINDS AND SEAS NEAR 5 TO 6 FEET ARE POSSIBLE ACROSS
THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS TODAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON
ACROSS CLIMATOLOGICAL FAVORED AREAS. THE NEXT TROPICAL WAVE IS
EXPECTED TO APPROACH ON MONDAY.

VIZ001-002-AMZ710>730-231000-
630 AM AST FRI JUL 22 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.DAY ONE...TODAY AND TONIGHT

AVAILABLE MOISTURE AND LOCAL ISLAND EFFECTS WILL RESULT IN SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS ACROSS PORTIONS OF THE LOCAL
ISLANDS...BUT MAINLY IN THE AFTERNOON. ISOLATED AREAS OF HEAVY
SHOWERS MAY PRODUCE LOCALIZED AREAS OF GUT FLOODING AND PONDING
OF WATER ON ROADWAYS. A TROPICAL WAVE IS THEN EXPECTED TO MOVE INTO
THE AREA THIS EVENING THROUGH SATURDAY MORNING TO PRODUCE
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS.

MODERATE TRADE WINDS AND SEAS NEAR 5 TO 6 FEET ARE POSSIBLE ACROSS
THE OFFSHORE ATLANTIC AND CARIBBEAN WATERS TODAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...

THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL
EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED
COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE. THE NEXT TROPICAL
WAVE IS EXPECTED TO APPROACH ON MONDAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

Event by event

1 flood. Local standard time, as filed.

Flood, North Central

When
July 22, 12:50 PM AST to 4:50 PM AST
Where
North Central forecast zone
Reported by
EMERGENCY MANAGER

Several homes were reported flooded in the municipality of Toa Alta.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464736.